Acne Archives

Accutane

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Accutane

Posted by
Carolyn [312.10] on September 12, 2004 at 13:49:04:

Dear Dr. Walt:

I am a licensed medical esthetician who just discovered your wonderful board while looking for some information on accutane.

Approximately 50% of my practice is acne-related. I'd like to say that I agree with you that acne is hormonal, but also diet/lifestyle-related. I perform facials and glycolic treatments on my acne clients, but have yet to have any one person clear up totally without diet and stress management.

How refreshing to see a physician who takes a holistic approach to acne instead of simply prescribing medicine. You are to be commended.

Sincerely,
Carolyn



Re: Accutane

Posted by James [1801.10] on September 12, 2004 at 18:36:08:

In Reply to: Accutane posted by Carolyn [312.10] on September 12, 2004 at 13:49:04:

Please don't give your patients accutane. I have been off it for 9 years and I am still suffering from side effects such as muscle, joint, tendon and bone pain, arthritis in my fingers, depression, hair loss, blurred vision and persistent facial redness. I didn't even have acne in the first place! That's right, my skin was just slightly oily! If I could turn back time, the first thing I would do is cancel the appointment to see the dermatologist I saw (which, at the time, I strongly felt like doing). I wish I had trusted my gut feeling and not taken that drug. It's too late now, all the damage has been done.

Follow Ups:


Re: Accutane

Posted by Ron [2014.81] on September 12, 2004 at 21:02:59:

In Reply to: Accutane posted by Carolyn [312.10] on September 12, 2004 at 13:49:04:

Hi James,

How old were you when you started the accutane?
Was it the standard 17 week treatment?
How long after starting the treatment did your symptoms begin?

Your symptoms could be due to Lyme disease.
Were you doing much camping in deer country and did you have a flu-like illness just before the pains began?

Ron



Re: Accutane

Posted by James [1801.10] on September 12, 2004 at 22:26:06:

In Reply to: Re: Accutane posted by Ron [2014.81] on September 12, 2004 at 21:02:59:

Ron, I was left on accutane longer than I should have been - 2 x 6 month courses, starting at 40mg, then building up at the end to 60mg. My side effects are not at all unusual in people who have taken accutane. It has wrecked a lot of young lives. Go to http://www.roaccutanesurvivors.com to read about the side effects of accutane. Spend some time reading the entries in the guest book. Also go
http://www.ragforum to read about the experiences of people who have taken accutane and are trying to treat their side effects.
Oh, I have never camped near deer country. I'm positive that all my health problems are the direct result of taking accutane, a drug I should never had been given in the first place.



Re: Accutane

Posted by Ron [2014.81] on September 12, 2004 at 23:20:05:

In Reply to: Re: Accutane posted by James [1801.10] on September 12, 2004 at 22:26:06:

Hi James,

You are right that oily skin alone would not be sufficient reason to put anyone on accutane...
It is possible that your testosterone or cortisone was
high, but that could have been treated with diet changes.
I wonder if you were part of some double-blind study
to see if accutane could be expanded to treat oily skin before acne developed. It certainly should have killed your oil glands if you took it for that long and that dosage.

Some dorkters are too eager to help everyone.
Why did you not tell him to take a leap after the first couple of months on the med?

Scarring pustular acne is the usual reason to treat with accutane.
I think you have good grounds to sue, so I hope you have
kept your prescription bottles and have your medical records. Pictures of your complexion before and after your
treatment would also be great to show in court.

I wonder if he was as free in prescribing the med to young women who would be at serious risk of having deformed children if they became pregnant on the med.

The accutane support groups seem to attract those who
have problems and not those who have done well on the med.

Hundreds of thousands have been treated and only those with
bad outcomes would populate those forums.

Your facial redness could well be acne rosacea related.
Do you have any diagnosed symptoms of rheumatoid arthritis,
(which is related to rosacea)?


Follow Ups:


Re: Accutane (Acne alternatives.) TESTIMONIAL

Posted by Walt Stoll [9.8] on September 13, 2004 at 08:37:34:

In Reply to: Accutane posted by Carolyn [312.10] on September 12, 2004 at 13:49:04:

Thanks, Carolyn.

It is reassuring to see that other professionals are seeing the light.

Keep up the good work.

Walt

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!